MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified upper arm.A 4.0mmx40mmx40cm sterling balloon catheter was advanced for dilation.During the procedure, the balloon became stuck on the guidewire.The balloon catheter and guidewire were ultimately able to be removed separately from the patient, and the procedure was completed with a different device.There were no patient complication as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling under the strain relief.Microscopic examination revealed no additional damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24012492
Report Number2124215-2026-01406
Device Sequence Number9343297
Product Code LIT
UDI-Device Identifier08714729123620
UDI-Public(01)08714729123620(17)280917(10)37482024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0037482024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown